MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F060803CS
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the tortuously calcified vessel, the stent allegedly broke off due to kink of the sheath.It was further reported that there was an alleged entrapment with the kink sheath.Reportedly, the broken stent pieces were removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the delivery system was returned in activated condition with the pusher being distal to stent sheath and the stent completely deployed and missing.Images demonstrating an alleged stent fracture were not provided; therefore, an evaluation for stent fracture was not possible.The inner catheter cardan tube is broken in the proximal section, and in the distal section close to the tip.The distal end of the inner catheter including tip is missing and the disposition is unknown.The vessel was tortuous and calcified, the lesion was pre dilated, and the guidewire was running smoothly inside patient.Provided information stating that the issue was related to a kink in the introducer potentially indicates that the user meant 'stent delivery system' by using the word 'stent' and that there was no stent fracture involved in this case; but this information was not provided.Based on the information available the investigation is closed with confirmed result for inner catheter cardan tube break and detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pre dilation the instructions for use states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' the instructions for use further state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.(.) insert a guidewire of appropriate length and 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter (.)'.Regarding insertion and removal difficulty of the delivery system the instructions for use states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' holding and handling of the system throughout deployment was found sufficiently described.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the delivery system was returned in activated condition with the pusher being distal to stent sheath and the stent completely deployed and missing.Images demonstrating an alleged stent fracture were not provided; therefore, an evaluation for stent fracture was not possible.The inner catheter cardan tube is broken in the proximal section, and in the distal section close to the tip.The distal end of the inner catheter including tip is missing and the disposition is unknown.The vessel was tortuous and calcified, the lesion was pre dilated, and the guidewire was running smoothly inside patient.Provided information stating that the issue was related to a kink in the introducer potentially indicates that the user meant 'stent delivery system' by using the word 'stent' and that there was no stent fracture involved in this case; but this information was not provided.Based on the information available the investigation is closed with confirmed result for inner catheter cardan tube break and detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pre dilation the instructions for use states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' the instructions for use further state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.(.) insert a guidewire of appropriate length and 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter (.)'.Regarding insertion and removal difficulty of the delivery system the instructions for use states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' holding and handling of the system throughout deployment was found sufficiently described.H10: d4 (expiration date: 08/2026), g3.H11: b5, d4 (unique identifier (udi) #).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure after a final angiogram was taken, the stent was identified allegedly broken off due to a kink on another manufacturer¿s 6fr, 45cm introducer sheath at the bifurcation on the profundal and sfa.It was further reported that the stent was removed from the patient.There was no reported patient injury.

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19573610
Report Number9681442-2024-00152
Device Sequence Number20963654
Product Code NIP
UDI-Device Identifier00801741120176
UDI-Public(01)00801741120176(17)260825(10)ANHV1957
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F060803CS
Device Lot NumberANHV1957
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/23/2024
10/08/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date08/06/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown